Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 192, NWS Jackson, MS

April 4, 2001Attala County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2001, 3:09 PM CDT for Attala County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 4, 2001, 3:09 PM CDT (20:09 UTC)
Expired
Apr 4, 2001, 3:45 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Attala County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 11:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2317 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 042009
SVRJAN
MSC007-042045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT WED APR 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATTALA COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 345 PM CDT

* AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF KOSCIUSKO...MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL ATTALA COUNTY 

HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM.

LAT...LON 3308 8932 3308 8961 3294 8961 3293 8932

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:07 AM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Apr 4, 11:07 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1107 AM CDT WED APR 4 2001

UPDATED FOR NEW SEVERE THUNDERSTORM WATCH AND TO ADD SEVERE WORDING
TO ALL EASTERN ZONES. VERY STEEP LAPSE RATES AND INCREASING
HEAT/MOISTURE WILL LEAD TO VERY UNSTABLE AIRMASS WITH CAPES ON THE
ORDER OF 4000 TO 5000 J/KG OVER MOST OF AREA THIS AFTERNOON.
QUESTION IS HOW MUCH WILL MID LEVEL WARMING FROM THE WEST INDUCE
CAPPING ACROSS AREA. TIER OF ZONES FROM GLH TO JAN TO HBG COULD GET
QUITE ACTIVE IF CAP DOES NOT SUPPRESS ACTIVITY. WILL BE DOING AN 18Z
SPECIAL UPPER AIR RELEASE PER COORDINATION WITH SPC AND WILL
REEVALUATE SITUATION AT THAT POINT.

.PRELIM NUMBERS
J$AN 82/65/84/63 4300
MEI 83/65/86/62 5300

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

08

In the hours before

Local storm report, Apr 4, 9:17 AM CDT, 5 hours 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 AM CDT WED APR 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0645 AM    5 S ENTERPRISE            MS   WIND DAMAGE
04/04/01   CLARKE                         TREES DOWN ON
                                          INTERSTATE 59

0712 AM    MC ADAMS                  MS   0.75 INCH HAIL
04/04/01   ATTALA                         REPORTED BY CD

0733 AM    SINGLETON                 MS   1.75 INCH HAIL
04/04/01   LEAKE                          REPORTED BY CD

0750 AM    10 E CARTHAGE             MS   1.00 INCH HAIL
04/04/01   LEAKE

0755 AM    HOPE                      MS   1.00 INCH HAIL
04/04/01   NESHOBA                        REPORTED BY CD

0915 AM    2 S PHILADELPHIA          MS   0.75 INCH HAIL
04/04/01   NESHOBA                        REPORTED BY CD
Local storm report, Apr 4, 10:18 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1018 AM CDT WED APR 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0935 AM    UNION                     MS   0.75 INCH HAIL
04/04/01   NEWTON                         REPORTED BY SO

0955 AM    DUFFEE                    MS   0.75 INCH HAIL
04/04/01   NEWTON                         REPORTED BY SO

1011 AM    MERIDIAN                  MS   0.75 INCH HAIL
04/04/01   LAUDERDALE

1011 AM    MERIDIAN                  MS   FLOOD
04/04/01   LAUDERDALE                     NUMEROUS
                                          INTERSECTIONS
                                          FLOODED...SOME WITH
                                          ONE FOOT OF WATER
Special weather statement, Apr 4, 11:10 AM CDT, 3 hours 59 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT WED APR 04 2001

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A LINE
FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE.

AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING COLD FRONT WILL
COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT.
SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...DAMAGING
WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA.

FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. LARGE HAIL
WILL BE THE MAIN THREAT FROM THESE STORMS.

ACTIVATION OF STORM SPOTTERS WILL BE REQUIRED TODAY AND EARLY
TONIGHT.

...FLOODING...
LOCALIZED FLOODING AND PONDING OF WATER IS POSSIBLE OVER EAST CENTRAL
MISSISSIPPI...GENERALLY EAST OF A KOSCIUSKO TO RALEIGH LINE AND SOUTH
OF A KOSCIUSKO TO MACON LINE...INTO THE AFTERNOON HOURS.
THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL TRAIN OVER THE SAME
AREAS THROUGH MID AFTERNOON...PRODUCING LOCALIZED FLOODING OF LOW
LYING AREAS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Local storm report, Apr 4, 11:47 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1147 AM CDT WED APR 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0830 AM    MERIDIAN                  MS   0.75 INCH HAIL
04/04/01   LAUDERDALE

0900 AM    MERIDIAN                  MS   0.75 INCH HAIL
04/04/01   LAUDERDALE

1110 AM    8 E LOUISVILLE            MS   0.75 INCH HAIL
04/04/01   WINSTON                        REPORTED BY CD OFFICE

1125 AM    BROOKSVILLE               MS   1.00 INCH HAIL
04/04/01   NOXUBEE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 5:54 AM CDTSevere Thunderstorm WarningJANClarke, Newton36 min
Apr 4, 6:01 AM CDTSevere Thunderstorm WarningJANKemper29 min
Apr 4, 6:35 AM CDTSevere Thunderstorm WarningJANClarke25 min
Apr 4, 6:37 AM CDTSevere Thunderstorm WarningJANKemper23 min
Apr 4, 6:41 AM CDTSevere Thunderstorm WarningJANMontgomery34 min
Apr 4, 6:47 AM CDTSevere Thunderstorm WarningJANAttala, Holmes28 min
Apr 4, 6:57 AM CDTSevere Thunderstorm WarningJANLauderdale18 min
Apr 4, 7:21 AM CDTSevere Thunderstorm WarningJANAttala, Leake24 min
Apr 4, 7:37 AM CDTSevere Thunderstorm WarningJANLauderdale23 min
Apr 4, 7:47 AM CDTSevere Thunderstorm WarningJANNeshoba28 min
Apr 4, 7:50 AM CDTSevere Thunderstorm WarningJANLeake25 min
Apr 4, 8:13 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton32 min
Apr 4, 8:20 AM CDTSevere Thunderstorm WarningJANMadison20 min
Apr 4, 8:30 AM CDTSevere Thunderstorm WarningJANLeake45 min
Apr 4, 8:40 AM CDTSevere Thunderstorm WarningJANLauderdale, Newton50 min
Apr 4, 8:44 AM CDTSevere Thunderstorm WarningJANKemper31 min
Apr 4, 8:58 AM CDTSevere Thunderstorm WarningJANNeshoba47 min
Apr 4, 9:11 AM CDTFlash Flood WarningJANLauderdale2 hr
Apr 4, 9:25 AM CDTSevere Thunderstorm WarningJANNewton35 min
Apr 4, 10:00 AM CDTSevere Thunderstorm WarningJANLauderdale45 min
Apr 4, 10:16 AM CDTSevere Thunderstorm WarningJANNeshoba44 min
Apr 4, 10:28 AM CDTSevere Thunderstorm WarningJANClarke17 min
Apr 4, 10:44 AM CDTSevere Thunderstorm WarningJANWinston31 min
Apr 4, 10:51 AM CDTSevere Thunderstorm WarningJANKemper39 min
Apr 4, 10:56 AM CDTSevere Thunderstorm WarningJANNoxubee49 min
Apr 4, 11:01 AM CDTSevere Thunderstorm WarningJANLauderdale44 min
Apr 4, 11:41 AM CDTSevere Thunderstorm WarningJANNoxubee19 min
Apr 4, 12:03 PM CDTSevere Thunderstorm WarningJANLowndes42 min
Apr 4, 12:43 PM CDTSevere Thunderstorm WarningJANLowndes17 min
Apr 4, 12:59 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee, Winston46 min
Apr 4, 1:24 PM CDTSevere Thunderstorm WarningJANClay51 min
Apr 4, 1:58 PM CDTSevere Thunderstorm WarningJANAttala47 min
Apr 4, 2:15 PM CDTSevere Thunderstorm WarningJANJasper30 min
Apr 4, 2:19 PM CDTSevere Thunderstorm WarningJANLeake41 min
Apr 4, 3:12 PM CDTFlash Flood WarningJANAttala78 min
Apr 4, 3:16 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba59 min
Apr 4, 4:12 PM CDTSevere Thunderstorm WarningJANNeshoba48 min
Apr 4, 4:16 PM CDTSevere Thunderstorm WarningJANNoxubee44 min
Apr 4, 4:23 PM CDTSevere Thunderstorm WarningJANLowndes37 min
Apr 4, 4:25 PM CDTSevere Thunderstorm WarningJANNewton35 min
Apr 4, 4:31 PM CDTFlash Flood WarningJANAttala119 min
Apr 4, 4:32 PM CDTFlash Flood WarningJANNeshoba118 min
Apr 4, 4:57 PM CDTSevere Thunderstorm WarningJANNewton33 min
Apr 4, 5:03 PM CDTSevere Thunderstorm WarningJANLauderdale57 min
Apr 4, 5:12 PM CDTSevere Thunderstorm WarningJANAttala48 min
Apr 4, 5:15 PM CDTFlash Flood WarningJANLeake2 hr
Apr 4, 5:19 PM CDTSevere Thunderstorm WarningJANHolmes26 min
Apr 4, 5:40 PM CDTFlash Flood WarningJANHolmes3 hr
Apr 4, 5:44 PM CDTSevere Thunderstorm WarningJANHolmes46 min
Apr 4, 5:49 PM CDTSevere Thunderstorm WarningJANNeshoba41 min
Apr 4, 6:02 PM CDTSevere Thunderstorm WarningJANLeake43 min
Apr 4, 6:16 PM CDTSevere Thunderstorm WarningJANLauderdale44 min
Apr 4, 6:28 PM CDTFlash Flood WarningJANAttala, Neshoba3 hr
Apr 4, 6:30 PM CDTSevere Thunderstorm WarningJANHolmes45 min
Apr 4, 6:46 PM CDTFlash Flood WarningJANLauderdale119 min
Apr 4, 6:50 PM CDTSevere Thunderstorm WarningJANNewton55 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.